I had surgery last October. Since surgery I get a sick feeling after I eat. Pressure starts in my head and I get an overall sick feeling. Some days are really bad. My face turns red and appears shinny. I am diabetic and have checked my sugar and blood pressure numbers which are fine during these episodes. I have had so many tests and all have come back negative. The neurologist is thinking it may be nerve problems in the brain. My internist is thinking it is related related to diabetic neuropathy. I have never had this feeling before surgery. It is more of a sick feeling not just nausea. Hope someone can help!
Hi, Thank you for your questions. Common causes of red face (facial flushing) during eating are stress (post surgery stress), heartburn (gastritis), excess alcohol use and spicy food. However, certain disorder like diabetes is also associated with red face due to neuropathy development. All these factors need to be considered for a thorough evaluation of your condition. Please consult a neurologist for a physical examination and complete assessment in order to reach at appropriate diagnosis here. Hope this helps.
Thanks for your response. I never had this problem until I had umbilical hernia surgery so, naturally, it does raise questions for me. I do not drink alcohol and do not eat spicy foods. When I eat small amounts of food or have a glass of water, the flush face comes followed by an overall sick feeling.
It starts with pressure around my brain before I get sick. I have to lay down to work it out. I am a male over 50 years old. I did have a breathing tube during surgery and thought I might have a problem with my esophagus which was scoped and fine. I have had a CT scan, gallbladder and kidney ultra sound, multiple blood tests, gastroparesis test, stress test, colonoscopy, esophageal scope, and all were okay.
I had a hydrogen breath test which had bacterial overgrowth in my small intestine and was treated with antibiotic. Medical professionals have questioned nerve damage with the medication used during anesthesia or possibly infectious etiology. My problem still continues, and I am determined to get my quality of life back.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.